MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter address: (b)(6).Initial reporter phone: (b)(6).The initial reporter email address is not reported / available.[conclusion]: the healthcare professional reported that during a coil embolization of an aneurysm at the lung arteriovenous malformation (avm), three competitor coils were used and the complaint coil, a 4mm x 15cm deltafill 18 coil (dlf180415 / l16793) was used.The complaint coil did not fit the lesion as intended; no further details were provided.The physician was attempting to resheath the coil, but the sheath did not close properly and the coil could not be resheathed.Continuous flush was maintained through the microcatheter.The procedure was reported as completed with eight coils implanted.There was no blood flow reduction / restriction as a result of the reported issue.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 15cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The marker band was found at 50 cm from the hub; this is within specification.The device positioning unit (dpu) has a kink at 186.5cm from the proximal end.It was also observed that the dpu and the embolic coil are protruding from the introducer.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil was observed to be in kinked condition.A review of manufacturing documentation associated with this lot (l16793) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Functional evaluation could not be performed with both the dpu and the embolic coil protruding from the introducer; the embolic coil is also kinked.The complaint documented that during the procedure, after the implantation of three competitor coils, the 4mm x 15cm deltafill 18 coil was used but it did not fit the lesion as intended and the physician was attempting to resheath the coil but the sheath did not close properly and the coil could not be resheathed.The reported issue was confirmed; the returned complaint device had both the dpu and the embolic coil protruding from the introducer.In addition, the embolic coil is in kinked condition.Force may have been inadvertently applied during the attempt to resheath the coil which may have caused the sheath not to close properly.The dpu and embolic coil protruding from the sheath as observed on the returned device is the outcome of the sheath not properly closing and the coil not being able to be resheathed.It should be noted that product failure is multifactorial.Based on the information currently available, the customer complaint was confirmed.The instructions for use (ifu) contains the following cautions: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instruction for the device to prevent such issue as kink from occurring.The kinked condition of the coil was not originally reported in the complaint; however, procedural handling may have contributed to the coil becoming kinked and protruding from the introducer as observed on the returned complaint device.It is likely that the embolic coil became kinked during the attempt to resheath the coil when the sheath would not close properly.Force may have inadvertently been applied and may have caused the coil to kink as was observed during the microscopic inspection of the device.The dpu was also observed with a kinked area that is 186.5cm from the proximal end; it was also protruding from the introducer.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 14mm x 15cm deltafill 18 coil left the manufacturing facility with the embolic coil in the kinked condition that was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of an aneurysm at the lung arteriovenous malformation (avm), three competitor coils were used and the complaint coil, a 4mm x 15cm deltafill 18 coil (dlf180415 / l16793) was used.The complaint coil did not fit the lesion as intended; no further details were provided.The physician was attempting to resheath the coil, but the sheath did not close properly and the coil could not be resheathed.Continuous flush was maintained through the microcatheter.The procedure was reported as completed with eight coils implanted.There was no blood flow reduction / restriction as a result of the reported issue.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed kinked.Based on the product analysis on 18 may 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11845509
Report Number3008114965-2021-00204
Device Sequence Number19748002
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot NumberL16793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1